Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Soap

Members
  • Content Count

    17
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Soap

  • Rank
    Member

Profile Information

  • Gender
    Female
  • Location
    UK
  1. Hi Mattgreen (are you called Matt or just like the colour matt green? LOL, sorry couldn't resist) My legs are swollen, just above the ankles. No veins specifically...
  2. thank you all for your helpful replies! Katybug, I'll have to go and look for those sporty stockings you mention. thanks for that. Sounds a lot better!! We do actually have a cross trainer at home, so I suppose I should just visit it a bit more often.... Libby, no I haven't tried midodrine. I am a bit reluctant to try medication (besides the beta blockers I'm on) but I"ve heard that it does help. So unless I manage to stick to a regular exercise regime, midodrine is something I might want to consider. Really grateful to always find helpful answers here on this forum. Thanks so much guys/girls. I suspect the simplest solution is just exercise....trouble is I don't enjoy exercise and for some reason already find the days are just too short. I try to work, do the housework, rest and play/work with the kids and an hour for exercise just never seem to fit in. But I know they are just excuses as its a matter of prioritising and I'll have to find time. Last year I exercised 5x a week (an experiment to see what it would do) and found that my blood pooling was a lot better, although my overall health was no different. I felt the investment of time and energy was hardly weighing up to the benefits so I stopped exercising so regularly. But now, whenever I don't 'move' for a few weeks, I get these really, really bad blood pooling legs. So perhaps I am just not listening to my own body.....
  3. Hi Corina, thanks for your reply! Its a real pain (litereally, I suppose), so yes, perhaps I should look into these stockings again....sigh. I am not on octreotide (just beta blockers). I know that when I exercise a lot (every day) I don't get it so much, but because my overall health doesn't improve much and it is sooo hard to make the time to exercise I tend to slack....and not exercise so much...or tell myself walking the dog is enough. But after a few weeks I get really bad blood pooling....so while thinking tonight I suppose I just HAVE to exercise again and will look into stockings again too!!
  4. Hello I've got POTS, had it for years. At times the blood pooling in my legs gets really bad. My skin hurts, my lower legs hurt and are swollen. I try to put them up but one cannot get much done with your feet up . More exercise (I try cross-trainer or just walking) often helps (although not straight away) and more rest does too. But sometimes, like now, I can't seem to get it to go away. Anyone got any tips? Keep on walking the dog till its gone? Sleep? I once tried pressure stockings, bought at Boots (pharmacist) but hated the tight feeling. Suggestions very welcome (while I try to cook dinner with my feet up, LOL) Sophie
  5. so am I! who would have thought that I 'just' had migraines all these years?!! I always thought it was a pre-syncope symptom.
  6. The link you just gave provided images of what you see and that comes very close to what I see. For me it looks like wiggling worms, or zigzag patterns, very bright...so much so I can't see much or anything. I always have a terrible headache afterwards, just above my eyebrows, usually only on one side. Again, I don't have them very often so not sure it is worth doing something about it. BUT it is amazing to know what it is and that it is not just another symptom of POTS. Of course I don't know if these migraines (as I'll call it for now) came because I have a viral infection or because I'm taking antibiotics. LOL. No way of finding out! I'm so glad I asked here! Now all I need to do is get rid of this chest infection....
  7. Well, these episodes usually don't happen often. Its just that I had 3 in 24 hours now that I'm on antibiotics and unwell. When I'm not suffering some virus it happens once every few months perhaps, although I am starting to think that migraines is what I should be calling these headaches I get every month when my periods starts. My dad and aunt suffer badly from migraines so, who knows, the link you mention might well be true in my case. Interesting. Thanks!!
  8. Wow, thank you Shelly! I've had these episodes for years (have had POTS for 19 years but only got diagnosed in 2011) and I always assumed it was just one of the many unexplained symptoms of what I now know is POTS. I can't believe I now actually know what it is! There is migraine in my family so there's a link there. Shame though, there doesn't seem much we can do about it. I have no idea what my triggers are (well at the moment, probably just being under the weather and the antibiotics). My antibiotics aren't doing much for my infection so wondering if I should ask for heavier ones but don't fancy more horrible migraine effects or worse. Thank you, thank you for answering. You've cleared up a nearly 20-year old mystery for me. Ocular migraines. At least its not dangerous...
  9. Check out the STARS website or contact STARS for more specialists. I was seen by one in Bristol and he seemed nice and friendly
  10. Hello I've been wondering about this for a while now. Since I' m not seeing a doctor regularly I've got nobody to ask but you guys. I've got POTS and once in a while I have troubles with my vision. Its comes as an 'episode': I'm seeing stars, wriggly bits and it gets so bad I can't see at all. I need to lie down flat and rest and it goes half an hour later. Afterwards I get a spinning headache and feel exhausted. It feels like perhaps there's not enough blood going to my head, or my veins near my eyes are squeezed out of blood supply. I don't know I'm just guessing. Obviously looking at a computer screen is the worst for this but it comes at any time, especially when I"m ill. As I am now. I've got some nasty virus or chest infection. The gp put me on antibiotics and I've had 3 "eye episodes' in 24 hours. Does anyone know if antibiotics (penicillin) can reduce the effect of beta-blockers (I'm on propanolol) and so enhance my symptoms? I'd appreciate anyone commenting who knows more about what all this could be. The eye thing I've had forever. It doesn't happen often, but its quite weird when it does and I have to stop everything I do instantly as I can't see anything! Is it blood-pressure? Is it heart rate? Do I need to lie down, move, eat salt, what? Thanks to anyone who can respond. Hope you're all feeling good today. Sophie
  11. Angelloz, it all sounds very familiar. I've got POTS and have had all of this. Most symptoms were slightly relieved by taking betablockers. Good luck to you!
  12. Potluck, I am not understanding everything you say (must be fuzzy brain, LOL) but just wondering if you know of any reasons against being on a high dose of propanolol for a long time. I am on 80mg slow-release (is that what your ‘LA’ stands for??), and have been since 2007. It has helped me enormously as only the slow-release one covered the ups and downs I got when on lower doses. There is no lower dose in Slow-release (so I was told) so I feel fairly stuck with it: which is fine but I wonder if it is safe to be on propanolol for ever..... This thread made me decide to start running as well. I find it much, much tougher than my usual zumba classes....also more boring...LOL. So far just 20 mins of walking/running. Thanks all!
  13. Been exercising for a year now. Started 5/6 x a week 1 hour long ballet/zumba or 20 minutes cross trainer (too tough!) but haven’t noticed any massive improvements. I could never have done any exercise if I wasn’t on beta-blockers as I’d be near-fainting within 10 minutes but now I can manage an hour of zumba. After 6 months I brought it down to 3x a week (when I can - busy life) but besides the blood pooling in my legs being much better when I exercise, not much else going on. I will keep going tho’, who knows, maybe long term....
  14. I wish we’d know the answer to this question. I don’t think it is even known how many people suffer from Pots, let alone for how long etc. It is all so new to most experts, they don’t have enough patients that have lived through a life time to tell their experiences. I have read about young people growing out of it it, which is great. I have had it for 18 years, but I only found out what it was a year ago. The 17 years before was endless searching, frustration and trying to get on with my life as best I could. I am fairly functional now, have ‘modelled’ my life in such a way that I don’t have to suffer bad episodes too often, on medication etc. But it hasn’t been like that for 18 years. Ups and downs. I hope your pots will go away with time (mine too please) but in the mean time, make the best of what you can do, find a doctor that can help with the right medication and advice. Stay strong.
  15. Visit the Stars website (and become a member) and you can find there a list of dysautomnia-friendly doctors. Or if you cannot find it, ask the Stars people, they are super helpful and friendly. http://www.stars.org.uk/
×
×
  • Create New...